CBS Evening News for Tuesday, Jul 08, 1997
View other clips in this broadcast →
Material supplied by VTNA may be used for educational analysis or research only. Any editing, reproduction, publication, rebroadcast, public showing or public display may be prohibited by copyright laws.
(Studio: John Roberts) FDA (Food and Drug Administration) warning about the diet drugs fenluramine and phentermine, known collectively as fen phen, cause deadly heart and lung damage reported; details given Mayo Clinic study linking fen phen to heart valve problems and pulmonary hypertension. [Mayo Clinic Dr. Heidi CONNOLLY, fen phen user "MARY," lead deputy FDA (Food and Drug Administration) commissioner Dr. Michael FRIEDMAN - comment on the drugs' side effects.]
Note to sponsor members: The Vanderbilt Television News Archive video player requires a modern operating system and browser to work properly. If you are experiencing playback problems, check the minimum requirements and adjust your setup accordingly. After adjustments, if you continue to experience problems, please contact us.
Welcome! Above is the abstract of the item that you're interested in viewing from the Vanderbilt Television News Archive's collection. You have three options if you'd like to view this item:
If you believe that you are associated with a sponsoring college or university and have received this message in error, please let us know.